Title  Least Upper Bounds for the Size of OBDDs using Symmetry Properties.  

Authors  L. Heinrich-Litan and P. Molitor.  

Published  In IEEE Transactions on Computers, vol.49, no.4, pp.360-368, April 2000.  
Abstract  The paper investigates reduced ordered binary decision diagrams (OBDD) of partially symmetric Boolean functions when using variable orders where symmetric variables are adjacent. We prove upper bounds for the size of such symmetry ordered OBDDs (SymOBDD). They generalize the upper bounds for the size of OBDDs of totally symmetric Boolean functions and non-symmetric functions proven by Heap (1993, 1994) and Wegener (1984). Experimental results based on these upper bounds show that the nontrivial symmetry sets of a Boolean function should be located either right up at the beginning or right up at the end of the variable order to obtain best upper bounds.

Downloading  [pdf]